Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
foxygoddess

Accutane and Antidepressants

Recommended Posts

Hi, I saw a thread about this somewhere a few days ago and now I can't seem to find it. Well anyway, I've been letting college get me down the last few months and my doc thinks I'm mildly depressed. I'm scheduled to start Accutane in about a week, so I'm worried that it will make my depression worse. I am currently not on an antidepressant.

My question is, is it safe to go on a mild anti-depressant/anti-anxiety medication while also taking 40 mg Accutane daily? I'm not talking about taking Zoloft or anything heavy like a sedative, I just need something to calm my nerves and make me feel more hopeful about things and get some sleep at night. Has anyone else done this, or does anyone know if it's ok to do? Please help. Thanks. :dontgetit:

Share this post


Link to post
Share on other sites

You might look into Sam-e. You can buy it in a drug store. It is OTC and rather expensive. BUT it works great for lifting your spirits and I mean it is rather noticable and it also is promoted as being beneficial for the liver and joints so it might very well be a good combo with accutane ? I am going on accutane in about a month and I am pretty sure I will start taking Sam-e again to combat the moodyness. good luck. Run it all by the doc see what he/she has to say. Also do some reading on it around the net.

Share this post


Link to post
Share on other sites

Your doc should know for sure whether or not it's safe. If he's a good doc.

I would definately look into something, becuase I know I'm not the only one who's depression syptoms worsened when I was on Accutane. Natural supplements are usually better, but you should still research it before you try it. Just because it's natural doesn't mean it doesn't have any side effects.

Share this post


Link to post
Share on other sites

Hmm, yeah Sam-e sounds interesting but I read that it can cause higher incidences of heart attack/stroke. Not that prescription meds don't have bad side effects, but my insurance will cover the prescription and since sam-e is over the counter, it would be a lot of money to add to my already-ginormous out-of-pocket price for Accutane. :/

Should I just see what the doc says?

Share this post


Link to post
Share on other sites

As far as i know, anti-depressants are not contraindicated with isotretinoin, but this is a question for your doctor.

Regarding herbal supplements - make sure you do not use St. John's Wort if you are a female on Accutane using hormonal birth control as your primary method since St. John's Wort can increase it's failure rate.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×